Beiträge zur Algebra und Geometrie / Contributions to Algebra and Geometry, Vol. 41, No. 1, pp. 159-180 (2000)

Homogeneous Parabolic Surfaces in $ R^4$

Rolf Walter

Fachbereich Mathematik, Universität Dortmund D-44221 Dortmund, Germany

Abstract: Parabolic surfaces in $\bf{R}^4 $ bear their name because they satisfy parabolic partial differential equations. In this paper we shall determine and classify all parabolic non-ruled surfaces in $\bf{R}^4 $ which are homogeneous in the sense of equiaffine geometry. In the course of the general discussion it will also come out that there are no compact parabolic surfaces, thus answering a question which has been open for some time.

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 2000 ELibM for the EMIS Electronic Edition